U.S. doctors online nowAsk doctors free
Redmond, WA
A 44-year-old male asked:

Taking zyrtec (cetirizine) & sudafed for allergy symptoms from eustachian td. sit/stand symptoms are gone. when i lay down though, my inner ears & body itch. why?

2 doctor answers4 doctors weighed in
Dr. Pavel Conovalciuc
Family Medicine 25 years experience
Eustachian tube: Itching in the body is not a sign of eustacian tube dysfunction. Neither zyrtec (cetirizine) nor sudafed would be causing it. More history is needed to elucidate your problem.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Colin Sanner
Neurology 22 years experience
Allergies?: Technically, the inner ear shouldn't itch, but the middle ear behind the eardrum can itch. Seasonal allergies can frequently present with body and middle ear itching, at least partly due to widespread histamine release in allergic reaction, even once the eustachian tubes clear and equilibrium is back to normal. Good luck!
Created for people with ongoing healthcare needs but benefits everyone.
Last updated May 23, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.